MAUDE Adverse Event Report: STRYKER SPINE-US BIO DBM PUTTY 1CC; RESORBABLE CALCIUM SALT BONE VOID FILLER DEVICE

STRYKER SPINE-US BIO DBM PUTTY 1CC; RESORBABLE CALCIUM SALT BONE VOID FILLER DEVICE
Catalog Number 7775001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during a one level mis tlif case with doctor, he requested a 2 or 3 cc 's of dbm available to mix with his autograft so as the case began four boxes of 1 cc bio dbm were brought from where it is stored at the hospital.We got to the point where we needed to open graft and two 1cc bio dbm grafts were requested to open to the field.Randomly grabbed two boxes out of the four in the room and handed them to circulator to open.I then left the room to go grab cages to bring in.By the time i got back the graft was open and on the field.I put stickers on my charge sheet and continued with the case.I did not open, or log into the hospital tissue tracking book any of the tracking information.I was notified that one of the grafts we used was expired on 9/15/16.
 
Additional Manufacturer Narrative
Method: device history review, complaint history review, risk assesment; result: it was confirmed that the product was implanted into a patient past it's expiration date.It was confirmed that the product was manufactured to specification.Conclusion: it is unknown how this occurred.It is possible the hospital staff moved it, but this cannot be confirmed or denied.
 
Event or Problem Description

Brand Name
BIO DBM PUTTY 1CC
Common Device Name
RESORBABLE CALCIUM SALT BONE VOID FILLER DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key6062016
Report Number3004024955-2016-00097
Device Sequence Number10782149
Product Code MBP
UDI-Device Identifier07613327177374
UDI-Public(01)07613327177374
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number7775001
Device Lot Number1535846547
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR